Doctors Lounge - Endocrinology AnswersBack to Endocrinology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/17/2017.
Forum Name: Endocrinology Topics
Question: high calcium
|slit throat - Sat Sep 29, 2007 11:18 pm||
I am 51 year old female.
I was diagnosed with high calcium and high vitamin D. I recently had surgery to remove one parathyroid which had a tumor on it and was told this should eliminate the high calcium levels. Subsequent blood test show that I still have high calcium levels. The doctors cannot explain why. I have been told to continue monitoring my calcium levels every six months. I have be advised that high calcium will affect my other organs but have not been told what happens when it starts affecting my other organs.
There is no history of high calcium in my family. I currently have high blood pressure (8mg of Attacand) and high cholesterol (40mg Lipator). I aso take 1 asprin (cartia) daily
What other reasons can be causing my high calcium
|Debbie Miller, RN - Thu Oct 04, 2007 5:37 pm||
I'm sure you know that calcium is one of many electrolytes your body needs to function properly. All cells in the body require the proper firing of electrical impulses and the body tries to keep everything in balance through the endocrine system, of which the parathyroid is a member.
Hopefully the levels will continue to normalize over time. Continued high levels can affect many different body systems and we couldn't guess which ones might be affected in your case. It can affect your GI system, causing loss of appetite, nausea, vomiting or constipation; your kidneys causing flank pain, stones, dehydration and increased urination; your mental status, causing headache, confusion, depression, lethargy; your musculoskeletal system causing muscle/joint pain and weakness, etc.
Our best wishes to you for a full and speedy recovery. I am glad you are under a doctor's care.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.